Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 35, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jun 14, 2021, 9:44 PM EDT. It took effect at Jun 15, 2021, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2021, 9:44 PM EDT (01:44 UTC)
- In effect from
- Jun 15, 2021, 10:00 AM EDT
- Expired
- Jun 15, 2021, 10:02 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
120 WHUS73 KDTX 150144 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 944 PM EDT Mon Jun 14 2021 LHZ421-441-151415- /O.NEW.KDTX.SC.Y.0035.210615T1400Z-210616T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 944 PM EDT Mon Jun 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 12 PM EDT Tuesday with the largest waves expected around 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-443-151415- /O.NEW.KDTX.SC.Y.0035.210615T1400Z-210616T0200Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 944 PM EDT Mon Jun 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 19 knots from the north with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 1 PM EDT Tuesday with the largest waves expected around 3 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
299 WHUS73 KDTX 150740 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 340 AM EDT Tue Jun 15 2021 LEZ444-151945- /O.EXB.KDTX.SC.Y.0035.210615T2100Z-210616T0400Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 340 AM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Expect sustained winds up to 19 knots from the north with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 7 PM EDT Tuesday with the largest waves expected around 7 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-443-151945- /O.EXT.KDTX.SC.Y.0035.210615T1400Z-210616T1500Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 340 AM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 AM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 19 knots from the north with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 1 PM EDT Tuesday with the largest waves expected around 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-151945- /O.CON.KDTX.SC.Y.0035.210615T1400Z-210616T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 340 AM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 12 PM EDT Tuesday with the largest waves expected around 2 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
430 WHUS73 KDTX 151920 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 320 PM EDT Tue Jun 15 2021 LEZ444-160400- /O.CON.KDTX.SC.Y.0035.210615T2100Z-210616T0400Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 320 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Expect sustained winds up to 13 knots from the north with gusts up to 19 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 7 PM EDT Tuesday with the largest waves expected around 7 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-160200- /O.CON.KDTX.SC.Y.0035.000000T0000Z-210616T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 320 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 15 knots from the northeast with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 3 PM EDT Tuesday with the largest waves expected around 3 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-443-160815- /O.CON.KDTX.SC.Y.0035.000000T0000Z-210616T1500Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 320 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 3 PM EDT Tuesday with the largest waves expected around 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
215 WHUS73 KDTX 160202 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1002 PM EDT Tue Jun 15 2021 LEZ444-160315- /O.CAN.KDTX.SC.Y.0035.000000T0000Z-210616T0400Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 1002 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have weakened below 20 kts and waves have dropped below advisory criteria, and will remain so through tonight. Therefore the Small Craft Advisory has been cancelled. $$ LHZ442-443-160315- /O.CAN.KDTX.SC.Y.0035.000000T0000Z-210616T1500Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 1002 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have weakened below 20 kts and waves have dropped below advisory criteria, and will remain so through tonight. Therefore the Small Craft Advisory has been cancelled. $$ LHZ421-441-160315- /O.EXP.KDTX.SC.Y.0035.000000T0000Z-210616T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 1002 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have weakened below 20 kts and waves have dropped below advisory criteria, and will remain so through tonight. Therefore the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 7:08 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 7:08 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 708 PM EDT Mon Jun 14 2021 .AVIATION... The potential for thunderstorms diminishes with sunset while some showers linger a few hours into this evening having additional support from the upper level trough. The greatest coverage is expected to be in SW Lower MI but with some activity brushing the SE MI terminal corridor with a brief MVFR restriction in higher rainfall rate. As showers diminish toward midnight, a reinforcing cold front moves down from the northern Great Lakes late tonight and across SE MI Tuesday morning. Clouds within this frontal zone have scattered to broken coverage although any ceiling is expected to be low end VFR. Coverage decreases Tuesday afternoon as dry and cooler air builds in on a north wind gusting around 20 kts at times into Tuesday evening. For DTW... Late afternoon radar trends indicate diminishing thunderstorm potential while a stray shower remains possible during the evening. Partial clearing around midnight is followed by patches of VFR stratocu with a cold front late tonight. Any ceiling below 5000 ft is expected to be brief through Tuesday morning. .DTW THRESHOLD PROBABILITIES... * Low for ceiling at or below 5000 ft tonight into Tuesday morning. && .PREV DISCUSSION... Issued at 351 PM EDT Mon Jun 14 2021 DISCUSSION... Cyclonic flow in place across the Great Lakes today as a weakening jetlet, evident on water vapor satellite imagery, now resides across the northern Ohio River Valley. Amplification of a longwave trough will continue tonight through the midweek period a series of shortwaves ripples through the greater flow regime. For today, strengthening mid-level cold pool of the building thermal trough and streams of cirrus clouds aloft will aid in continued cooling of the mid to upper levels of the atmosphere, increasing mid-level lapse rates to around 6 C/km. Concurrently, diurnal heating has increased instability with MLCAPE values building up to 500 J/kg. This will set the stage for the continued chances to see isolated to scattered rain showers with some thunderstorm activity this afternoon and evening. Effective bulk shear values around 20 knots will decrease through the evening hours which will limit organization potential of storms, however, steep low- level lapse rates and lowering freezing levels will bring the potential to see small pea sized hail with stronger storms. Otherwise, precipitation potential will fall off after sunset. Clearing trends behind earlier activity and northerly flow will allow overnight lows to drop into the 50s. Limited precipitation chances are expected to hold over southwest Michigan, where the better CAPE gradient resides, as high pressure and associated dry air filters across Southeast Michigan. Northerly flow will advect very dry air across the Great Lakes 00Z Wednesday into 06Z Thursday, noted by EPS PW values dropping below .50 inches. This will result in dry weather with extended periods of sunshine through the midweek period. Daytime high temperatures are expected to hold in the 70s with dewpoints in the 40s for both Tuesday and Wednesday, making for very pleasant outdoor conditions. High pressure will travel south into the Appalachians during the Thursday- Friday time frame, with return flow bringing some warmer temperatures and more moisture to end the week. Ensemble members are starting to converge on a shortwave feature set to travel near the Great Lakes at some point on Friday which will enhance moisture transport and will bring the next chance for showers or thunderstorms to the area. MARINE... A trough is currently working south through the region producing scattered showers and a few thunderstorms. As the trough gets south of the region tonight, Winds will become northerly and increase slightly as the gradient tightens between the exiting trough and incoming area of high pressure. Although winds look to peak around 20 to 25 knots Tuesday, the long fetch down the axis of Lake Huron will build wave heights across the southern basin. Small Craft Advisory may be needed for elevated wave heights along the Huron shoreline. Northerly winds will linger into Wednesday although speeds will decrease as the high take a stronger hold over the area. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....BT DISCUSSION...AM MARINE.......DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 14, 3:55 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 355 PM EDT Mon Jun 14 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-152000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 355 PM EDT Mon Jun 14 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected tonight. The strongest storms are expected this afternoon and will be capable of producing wind gusts to 35 MPH and pea-size hail as they move from north to south at 30 MPH. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-152000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 355 PM EDT Mon Jun 14 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected today, mainly within the nearshore waters. Stronger storms will be capable of producing wind gusts up to 30 knots and pea size hail as they move from north to south at 30 MPH. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
In the hours before
Special weather statement, Jun 14, 4:35 PM EDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
435 PM EDT Mon Jun 14 2021
MIZ047-053-142130-
Saginaw-Midland-
435 PM EDT Mon Jun 14 2021
...SCATTERED THUNDERSTORMS PRODUCING GUSTY WIND AND SMALL HAIL
DURING LATE AFTERNOON...
At 433 PM EDT, a strong thunderstorm was located near Edenville, or
near Sanford, moving south at 30 mph.
Winds near 40 mph and half inch hail are possible with this storm.
This storm will be near...
Merrill around 520 PM EDT.
Marion Springs around 530 PM EDT.
A second storm of similar strength was located in northwest Saginaw
county near Hemlock.
Other locations impacted by storms include Brant, Nelson, Garfield,
Fenmore, Burt, Poseyville, Layton Corners, Laporte, Averill and Swan
Creek.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4381 8460 4381 8437 4383 8436 4382 8417
4357 8417 4357 8405 4352 8405 4352 8402
4323 8380 4322 8393 4318 8393 4313 8404
4313 8437 4347 8437 4347 8461
TIME...MOT...LOC 2031Z 359DEG 26KT 4375 8439
BTSpecial weather statement, Jun 14, 5:30 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
530 PM EDT Mon Jun 14 2021
MIZ047-053-060-142230-
Shiawassee-Saginaw-Midland-
530 PM EDT Mon Jun 14 2021
...THUNDERSTORMS PRODUCING GUSTY WIND AND SMALL HAIL DURING LATE
AFTERNOON...
At 528 PM EDT, radar indicated strong thunderstorms from near
Freeland to near Pleasant Valley. Movement was south at 30 mph.
Winds near 40 mph and pea size to half inch hail are possible with
these storms.
These storms will be near...
St. Charles around 550 PM EDT.
Chesaning and Marion Springs around 605 PM EDT.
Oakley around 610 PM EDT.
New Lothrop around 620 PM EDT.
Lennon around 630 PM EDT.
A second storm of similar strength was located in western Saginaw
county near Marion.
Other locations impacted by these storms include Brant, Nelson,
Garfield, Fenmore, Burt, Layton Corners, Vernon, Laporte, Juddville
and Swan Creek.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4353 8407 4322 8389 4322 8393 4293 8393
4294 8436 4347 8437 4347 8461 4354 8461
TIME...MOT...LOC 2126Z 342DEG 26KT 4347 8415 4348 8458
BTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:52 PM EDT | Beach Hazards Statement | DTX | Huron, Saint Clair, Sanilac | 24 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.